... worse before it gets better. I was prescribed this medication for anxiety. How much worse and how long until I get better?
First of all, don't believe everything you read, for evey comment like that there are thousands for whom the med works just fine. As for better? Allow 2-3 weeks at least for the med to get to work, and mostly remember the med is only designed to "help" you fell better, not make you better. If you help it (by wanting to feel better) then you will indeed feel better. give it some time and keep your Dr informed, and do not change his/her instructions! Hope this helps.
I'm afraid balba is right. It does not just apply to Celexa,but the wide spectrum of medications that are used to treat anxiety and depression.And you will find horror stories on any number of drugs that are for absolutely everything.All of us are different in the way these antidepressants work.Some respond to one drug when others don't,and vice versa.It is basically a trial and error thing.You may find that in a matter of a few weeks you are feeling somewhat better,or totally better,or you may find that this is not the drug for you.
If that happens then you will be put on something else,or have your dosage raised a little bit,or your Doctor may want to add another medication.And yes, as far as things getting worse before they get better,this can be true as well.Usually it is not the medication that causes this,but the deep desire for instant relief,which only comes from drugs that are used specificly to handle anxiety.Most Dr's will try other things before they start a patient on these types of meds, as they can be extremely habit forming.But you should quit reading all these things online that are causing you even more anxiety.Stick with the information you get from your Dr,the pharmacy, a reputable educational site,MayoClinic,com is an excellent source for educating on medications,and the issue that brings on the need for medication.We all go through this waiting peiod,and who knows,you might wake up one morning in a few days and realize you ARE feeling better. A positive attitude goes a long way.Reguards,tejas129
Hello kellyb77. Most all psychiatric drugs have side effects. Celexa is no exception. But, it is no more or less than others. Its how you, as an individual respond to the Celexa. You might be surprised to find that the drug is if anything, comfortable and side effects free. Regards, pledge
hi Kelly, Don't worry about horror stories. Personally, I think Celexa is a
wonder, inexpensive drug that helps millions. Give it some more time. And
I hope you will feel better very soon!
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Jan 2015 • 5 answers
Updated 21 Jul 2016 • 1 answer
Updated 14 days ago • 6 answers
I just started Celexa for my GAD and rumination and it has had the lovely side effect of causing my?
Updated 22 Nov 2017 • 1 answer
Updated 29 Jul 2018 • 2 answers